Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the cause and remedy for persisting pain post treatment for herpes zoster ?

Advice re medication for post-treatment pain due to Herpes Zoster virus I had been diagnosed with Herpes Zoster for which I have completed yesterday - 10 days dose of: Famciclovir - 500mg * thrice daily, Paracetamol -1000 mg thrice daily, Gabapentin (300mg) + Methylcobalamin (500 mcg) combo - thrice daily. My symptoms have improved quite a bit - sores have dried, swelling is not there, but there continues to be some pain in my (only right side of my face): ear, jaws and gums. I would like advice and opinion re the pain that persists - how come after full medication it continues and should I be continuing the medication ? Can someone please advice.
Asked On : Mon, 16 Apr 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
you have developed post herpetic neuralgia, a common complication after herpes zoster. Gabapentin with methylcobalamin tablets for atleast a month has to be taken. Most of the patients respond to that. If any residual pain remains intralesional steroid with lignocaine can be given to the sites for pain relief.
Answered: Mon, 16 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor